Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: ATTN Scotty ace

Posted by SLS on April 20, 2004, at 6:35:46

In reply to Re: ATTN Scotty SLS, posted by ace on April 20, 2004, at 1:55:08

Hi buddy.

> > > Just don't forget about risperidone. I have a good feeling about this drug for you. No guarantees, of course.

> Thanks mate. I will do exactly this...you know me- I wont stop until i get remmision!

I know how hard it is to be patient. I myself have tended to be reactionary to anything that does not get me better quickly and has negative initial side effects. I know how easy it is to want to bail-out on a drug. I bring this up because risperidone might not feel like the right drug for you during the first week or two. In fact, you *might* feel that it makes you feel slowed-down and somewhat depressed. This usually dissipates in about a week, hopefully leaving you a future of gradual improvement. Other side effects that can occur during the first couple of weeks include mild to moderate anxiety, sedation, and dry mouth, and perhaps dizziness. Try to avoid the temptation to load up on risperidone right away. I would start out with 0.50mg a day and raise it by 0.50 every week or every two weeks to a maximum of perhaps 3.0mg. This is a moderate dosage that is commonly thought to have very little risk of developing TD. Supposedly, the threshold of increased risk is 6.0mg.

As I mentioned in a previous post, risperidone has been known to induce OCD or make it worse. However, this same phenomenon has been seen with other neuroleptics, including olanzapine. Risperidone is the most potent 5-HT2a antagonist of the neuroleptics. This action is probably a positive therapeutic attribute for some people with refractory OCD and perhaps a negative property for others. Just remember, you are not married to this drug. You can stop it anytime you want. I urge you to give it a thorough trial, and know that you are making an informed decision. I think the risk of some temporary discomfort is worth the potential benefits that risperidone offers you. If it makes your OCD dramatically worse, just discontinue it as you have other drugs to which you reacted negatively. Otherwise, try to stick it out for the first few weeks. I'll keep my fingers crossed for you. Risperidone has worked wonders for some people with refractory OCD. Keep the olanzapine for now.

Good luck!


- Scott


 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:336205
URL: http://www.dr-bob.org/babble/20040417/msgs/337989.html